MAUDE Adverse Event Report: LUMINEX CORPORATION VERIGENE BC-GP UTILITY REAGENT KIT

LUMINEX CORPORATION VERIGENE BC-GP UTILITY REAGENT KIT
Catalog Number 20-012-018
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4).Upon further inspection, lower volumes of the labiase enzyme were observed in well 2 of the utility tray, as shown in figure 1 (attached).One of the trays had a visibly lower volume of reagent in well 2, compared to the product specification of 100±10 microliters.Nc-04966 and hra-23-0033 were initiated for the nonconforming material.There were no false results observed during final product testing for lot 062123018c.The labiase enzyme in the verigene bc-gp assay is an enzyme preparation useful for the lysis of enterococcus bacteria.Within nc-04966, it was determined that low volumes of the labiase enzyme could result in false-negative results, impacting e.Faecalis, e.Faecium, vana, and vanb.
 
Additional Manufacturer Narrative
It was determined that low volumes of the labiase enzyme could result in false-negative results, impacting e.Faecalis, e.Faecium, vana, and vanb.Per cra-13010, a single false negative efc/efl due to device malfunction or misuse would be reportable as a "serious injury." in general, enterococci are more likely to be resistant to beta-lactams and first-line antimicrobials than staph infections and more likely to be resistant to vancomycin than other bacterial species.Moreover, false negative efl/efc would preclude determination of vana or vanb mediated resistance.As such, the risk to health is greater because inadequate treatment is more likely if vre cannot be identified, and clinicians would likely not administer newer antibiotics such as such as linezolid, quinupristin/dalfopristin, daptomycin, telavancin, dalbavancin, and tigecycline.

Brand Name
VERIGENE BC-GP UTILITY REAGENT KIT
Common Device Name
VERIGENE BC-GP UTILITY REAGENT KIT
Manufacturer (Section D)
LUMINEX CORPORATION
4088 commercial avenue
northbrook IL 60062
Manufacturer Contact
lyndon white
12212 technology blvd
austin, TX 78727
MDR Report Key17940622
Report Number3006028115-2023-00002
Device Sequence Number12339394
Product Code PAM
UDI-Device Identifier00840487101629
UDI-Public00840487101629
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/20/2023
Device Catalogue Number20-012-018
Device Lot Number062123018C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Initial Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown